neuropathy in hands

Options
CB67839
CB67839 Member Posts: 4 Member
edited March 2014 in Colorectal Cancer #1
I have started XELODA (capecitabine) pills and neuropathy is starting up in my hands. Does anyone know a way to slow it down or stop it entirely? I've already gone through this before with a different chemo treatment and my feet never did return to normal. Thanks for any information you might have.

Comments

  • coolvdub
    coolvdub Member Posts: 408 Member
    Options
    Here is what they give me
    I'm on FOLFOX and before they give me my Oxi. I get an hour of Magnesium and Calcium via IV then Chemo then another hour on the Mag & Calcium. So far the neuropathy has been bearable, I just have to remove my fingers from cold things and I'm good to go.

    Don
  • CB67839
    CB67839 Member Posts: 4 Member
    Options
    coolvdub said:

    Here is what they give me
    I'm on FOLFOX and before they give me my Oxi. I get an hour of Magnesium and Calcium via IV then Chemo then another hour on the Mag & Calcium. So far the neuropathy has been bearable, I just have to remove my fingers from cold things and I'm good to go.

    Don

    neuropathy
    Thanks for the info. I had heard there was something they give you via IV but since I'm taking pills and only see the doctor once a month, I don't know how this would work. I see my doctor on Friday and I'll ask her. Thanks again.

    Carolyn
  • dianetavegia
    dianetavegia Member Posts: 1,942 Member
    Options
    Worse after chemo ended
    Carolyn, I've kept my hands busy, knitting and other crafts, all during chemo and the 7 weeks since it ended. My neuropathy in my hands has steadily gotten worse. I've taken vitamins and calcium daily since my DX and cannot say it helped.

    Nerve regeneration can take a very long time. It took over 5 years for the nerves in my leg to regrow after I was mauled by a dog. Hopefully this won't take half that time. :o]
  • AceSFO
    AceSFO Member Posts: 229
    Options
    Hi, Carolyn,
    My partner

    Hi, Carolyn,

    My partner (johnsfo) had neuropathy pretty bad in both his hands and feet while doing Xeloda with Oxalyplatin. I'll see about getting him to respond also, but one thing he did was to keep our neoprene kayaking gloves (the same kind that go with a wetsuit) next to the fridge for the times when he needed to reach in there. They have rubberized palms that made easier to grip and they're sufficiently insulated that the cold didn't bother him. When he finished that round of chemo his hands got better first, then his feet. I know this isn't exactly what you were asking for, but hopefully it will help.

    Adrian
  • sfmarie
    sfmarie Member Posts: 602
    Options
    Pill form is more toxic
    Ask your doc. about switching you to infusion, not as convenient but less toxic. Gloves work. Good luck!